Let me explain . . . .
I would like to know if anything like ibupropfen, NORCO, etc will work work the lightening bolts, zaps or whatever they may be called. I having them bad today. :(
My zaps are always, mostly always, above my eyes in the forehead and even into the hairline area.
I said let me explain and then I didn't.
It's a long story. I'm having foot surgery on Tuesday. Doc told me I could go up to 400 mgs of tegretol but I haven't yet. Because I have addison's disease I have to watch my sodium levels very closely. After viewing another thread on here I really think that the tegretol can "mess" with sodium. I've already experienced that once when trying to wean my steroids by 5 mgs. so quickly had to go back up on the steroids.
I am now trying to wean by 2 1/2 mgs (1/2 5 mg pill) to try and keep my electrolytes in balance. Could be why the zapping is getting worse.
So I'm wondering if anything like pain meds will work for the zaps, lightning bolts, etc.
From what I hear from patients, the common analgesics like aspirin and Tylenol don't work at all for classic TN symptoms, at least not for most people. NORCO and the NSAIDS drugs work for some but not for others.
I know taking two tramadol , down ontop of my usual daily medication, let’s me sleep when I get serve pain. I sleep for about three hours, fitfully, I am aware of the serve pain but it kind of feels like it’s off in the distance, if that makes sense. By the time I come to senses again the worst has normally passed. Now, I know it is no way the ideal thing to do but when I get to that unbearable point, I’ll try anything. It does not in anyway get rid of the pain, but let’s me zone out, if that makes sense till the worst has passed. Thankfully my dose of medication now seems to have everything under control and haven’t had to this in a week or more.
Thanks for your replies! My dependency on steroids adds a whole new dimension on everything I do. UGH! So I'm going to wait until AFTER surgery to increase to 400 mgs tegretol.
Red - I have plenty of NORCO so will just grin and bear it until then. Thanks! :)
Suzi - I totally get your reply! Trying to explain this "disease" or whatever it's called to someone is hard if not impossible but you put it very well. :) For some weird reason I can't take tramadol. It makes my ears ring to the point that I can't even hear people talk. Wish I knew why. :/
Be sure to coordinate your use of Norco (acetaminophen and hydrocodone) with your primary medical care provider. You don't want to raise your dose levels above those recommended by your doctor.
Thanks, I will. :) I've taken it for years, sparingly, and am familiar with rebound headaches. Not a nice side effect. :(